ETHICON INC. STFX SPI MCRYL+ UNI 18IN 2-0 UD; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Back to Search Results |
| Catalog Number |
SXMP1B413 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/04/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a posterior lumbar open procedure on (b)(6) 2023, and barbed suture was used.The problem of the suture pulling off the needle happened in the surgery.Changed another one to complete the surgery.The needle did not fell into the patient.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # : (b)(4).H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: please confirm if the lot number, svvham, is correct.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: please confirm if the lot number, svvham, is correct.- the correct lot number is "sbbham " additional information: d4, g1, h4.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/13/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned device.The returned sample determined that it was received one labeled winding former with one detached needle and some suture pieces.During visual inspection of the detached needles, the swage and attachment area were as expected.The barrel holes were examined, and the remnant of the suture was observed.The sutures cannot be dispensed since it has begun the degradation process caused by exposure to the environment.This condition probably caused the detached needle.Per the sample condition, the functional test cannot be performed.In addition, the foil was visually inspected, and excessive wrinkles and holes in the cavity were observed due to handling.As per the conditions of the returned sample, no functional test could be performed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.